MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF182460
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Ia review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) the name of the initial reporter is unknown.The manufacturer representative was provided as the initial reporter name.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization of an aneurysm (23mmx16mm/neck was18mm) at the internal carotid (ic) tip, the deltafill 18 (dlf182460, (b)(4)) was inserted and was attempted to detach as the 2nd coil but it could not be detached although pre-deployment electrical check was performed with the control box and the enpower connecting cable (ecb000182, (b)(4)) without any problems.After that, the physician tried to detach the coil twice and the cable was changed but the issue continued.The coil was attempted to be removed, then the physician noticed that the coil just got stuck when the coil was in and out repeatedly.Therefore, the wire was put in and out by the catheter tip, then the same coil was detached successfully and it was placed in the lesion.After that, another delatfill18 was used, 7 non-cerenovus coils were used to complete the procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury or complications reported.The product is not available for the investigation.An approach was made from the right femoral artery and a 6f sheath and a guiding catheter (6fr fybuki, asahi intecc) were delivered.The micro catheter (headway 21) was placed at the left m2 for placing lvis blue and the micro catheter (headway10) was placed at the left m2 for coil embolization.After deploying lvis 5.5 x33 from m1 to the vicinity of the neck of the distal side of the aneurysm, the coil embolization was started.A delatafill18 (22x60) was inserted and was detached as 1st coil.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The patient¿s vessel was mildly torturous and moderately calcified.A dcb02(c45042), a guide wire (chikai black, asahi intecc), a micro catheter (headway10/headway 21, terumo) were also used for this procedure.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Additional information received indicated that the same dcb was used to detach subsequent coils.It is unknown what connecting cable was used.All connections appeared to fit properly without application of excessive force.Complaint conclusion: as reported by an affiliate, during a coil embolization of an aneurysm (23mmx16mm/neck was18mm) at the internal carotid (ic) tip, the deltafill 18 (b)(4) was inserted and was attempted to detach as the 2nd coil but it was could not be detached although pre-deployment electrical check was performed with control box and the cable without any problems.After that, the physician tried to detach the coil twice and the cable was changed but the issue continued.The coil was attempted to remove, then the physician noticed that the coil just got stuck when the coil was in and out repeatedly.Therefore, the wire was put in and out by the catheter tip, then the same coil was detached successfully and it was placed in the lesion.After that, another delatfill18 was used, 7 non-cerenovus coils were used to complete the procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury or complications reported.An approach was made from the right femoral artery and a 6f sheath and a guiding catheter (6fr fybuki, asahi intecc) were delivered.The micro catheter (headway 21) was placed at the left m2 for placing lvis blue and the micro catheter (headway10) was placed at the left m2 for coil embolization.After deploying lvis 5.5 x33 from m1 to the vicinity of the neck of the distal side of the aneurysm, the coil embolization was started.A delatafill18 (22x60) was inserted and was detached as 1st coil.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The patient¿s vessel was mildly torturous and moderately calcified.A dcb02((b)(4)), a guide wire (chikai black, asahi intecc), a micro catheter (headway10/headway 21, terumo) were also used for this procedure.Additional information received indicated that the same dcb was used to detach subsequent coils.It is unknown what connecting cable was used.All connections appeared to fit properly without application of excessive force.No further information is available.(b)(4).The deltafill18 product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the device history record reviews, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 24MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7281731
Report Number3008114965-2018-00533
Device Sequence Number13483464
Product Code KRD
UDI-Device Identifier10886704077183
UDI-Public10886704077183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLF182460
Device Lot NumberS11978
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR